MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. 2008T HEMODIALYSIS SYS., with CDX; Dialyzer, High Permeability With Or Without Sealed Dialysate System

ERIKA DE REYNOSA, S.A. DE C.V. 2008T HEMODIALYSIS SYS., with CDX; Dialyzer, High Permeability With Or Without Sealed Dialysate System
Model Number 2008T HEMODIALYSIS SYS., with CDX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/15/2026
Type of Reportable Event Death
Event or Problem Description
Fresenius medical care was made aware of a hemodialysis (hd) patient who expired after being transported from the hd clinic to the hospital after experiencing cardiac arrest on (b)(6) 2026.This patient arrived for a regularly scheduled 4-hour hd treatment utilizing the 2008t machine on (b)(6) 2026.At 0551 the patient¿s pre-treatment vitals were recorded as follows: sitting blood pressure (bp) 165/80, standing bp 157/73, pule 67, respirations 19, temperature 96.2.The patient was found to be 95.5kg, a gain of 3.0kg.The treatment records also documented use of oxygen via nasal cannula at 2l/min.The patient was administered a heparin loading dose of 5,000 units at 0553 at which time hemoglobin labs were drawn.At 0555 the patient lines were connected to the patient.At 0557 the patient grabbed his chest and stated he did not feel well.The patient turned blue, 911 was called, and chest compressions were started.At 0603 emergency medical services (ems) arrived in the parking lot and at 0605 ems took over care of the patient.The patient arrived at the hospital after 7-8 minutes of chest compressions prior to arrival and had achieved return of spontaneous circulation (rosc).The patient was admitted with diagnoses of cardiac arrest, esrd, acute respiratory failure, and st elevation myocardial infarction.It was documented in the hospital records that the patient had complaints of chest pain before the hd session then suffered cardiac arrest.The patient did not undergo their hd treatment at the clinic.The patient¿s initial troponin level was 50-90 and ekg did not show any notable acute ischemic pattern.An urgent left heart catheterization was planned once the patient¿s status improved.During prep, the patient had acute profound bradycardia leading to slow ventricular tachycardia (vt) cardiac arrest.Advanced cardiac life support (acls) times 5 rounds were administered.Use of the defibrillator (times 2) with once converted to pulseless vt and then rosc was achieved.The patient subsequently had another cardiac arrest event and pulseless electrical activity (pea).Five more rounds of compressions were administered.Rosc was achieved with bp stabilizing and the patient was emergently sent for catheterization.In the cath lab, the patient had multiple episodes of vt requiring cardioversion and a subsequent cardiac arrest.There was evidence of the right carotid artery being 100% occluded as well as the left anterior descending artery.A temporary pacemaker was placed and attempts to place an intra-aortic balloon pump (iabp) for support was unsuccessful.The patient continued to be hypotensive with multiple episodes of ventricular tachyarrhythmia requiring cardioversion and prolonged cardiopulmonary resuscitation (cpr) episodes.All efforts were terminated due to lack of rosc.The patient was pronounced deceased at 1501 and an autopsy was declined.The cause of death was documented by the hospital physician as cardiac arrest due to stenosed cardiac stents.During an evaluation of the machine, it was noted that the blood pump was turning in the wrong direction.The machine has an active blood pump directional alarm as well as a blood pump error code (a.13).It cannot be primed per policy.The machine will pass test with the use of a dummy chamber.The blood pump can be started by pressing reset and start on the module, however; the blood pump direction alarm will recur approximately every 6 seconds after being reset.The blood pump had been replaced on (b)(6) 2026 due to a blood pump alarm (a11-bad tach motor) by the clinic's biomedical technician.The machine remained on the clinic floor during the service to change out the part as no dialysis treatments are scheduled in the clinic on tuesdays.The machine has since been sequestered after the patient event despite report of the patient¿s treatment not being initiated due to the adverse event.The machine passed all other testing during the evaluation.
 
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between hd therapy and the serious adverse events of cardiac arrest and subsequent death as the patient had been connected to the patient lines two minutes prior to the event.However, there is no causal or contributory relationship between the event and use of any fresenius medical care products.The patient had not been initiated on their hd treatment prior to going into cardiac arrest.This patient had a significant cardiac history.The patient complained of chest pain and went into cardiac arrest before the treatment started.Once at the hospital, the patient encountered multiple cardiac complications including several events of cardiac arrest.Eventually all efforts were exhausted, and the patient was pronounced deceased.Despite the identification of the blood pump rotating in the incorrect direction during the post-evaluation of the 2008t hemodialysis machine, this issue did not have any adverse effect on the patient event as the treatment had not been initiated.Additionally, the finding during the evaluation was that the blood pump would have alarmed approximately every 6 seconds indicating an error to the operator of the machine.The esrd population continues to have significantly higher mortality, and fewer expected years of life when compared to the general population.Cardiovascular disease (or sudden cardiac death) accounts for approximately 45% of all esrd deaths, and approximately 25% of those deaths are due to sudden cardiac death.Based on the available information, the 2008t hemodialysis system can be excluded from any causal or contributory factor to the patient¿s cardiac arrest and subsequent death as the patient¿s underlying cardiac conditions complicated the patient¿s clinical course resulting in their fatal outcome.The product investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
2008T HEMODIALYSIS SYS., with CDX
Common Device Name
Dialyzer, High Permeability With Or Without Sealed Dialysate System
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50376512
Report Number0008030665-2026-02263
Device Sequence Number13195866
Product Code KDI
UDI-Device Identifier00840861100897
UDI-Public00840861100897
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2008T HEMODIALYSIS SYS., with CDX
Device Catalogue Number190713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening; Death;
Patient SexMale
Patient Weight204 LB